Alert archive / Wisconsin / Beach Hazards Statements in 2024
Beach Hazards Statement 6, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Jul 1, 2024, 10:25 AM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jul 2, 2024, 7:00 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2024, 10:25 AM CDT (15:25 UTC)
- In effect from
- Jul 2, 2024, 7:00 AM CDT
- Expired
- Jul 3, 2024, 2:54 AM CDT
- In force
- 20 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WHUS43 KGRB 011525 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1025 AM CDT Mon Jul 1 2024 WIZ022-040-050-020000- /O.NEW.KGRB.BH.S.0006.240702T1200Z-240703T1200Z/ Door-Kewaunee-Manitowoc- 1025 AM CDT Mon Jul 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... * WHAT...High waves and strong currents are expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Tuesday morning through Wednesday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kruk
6 follow-up statements
136 WHUS43 KGRB 011958 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 258 PM CDT Mon Jul 1 2024 WIZ022-040-050-020400- /O.CON.KGRB.BH.S.0006.240702T1200Z-240703T1200Z/ Door-Kewaunee-Manitowoc- 258 PM CDT Mon Jul 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... * WHAT...High waves and strong currents are expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Tuesday morning through Wednesday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Eckberg
788 WHUS43 KGRB 020211 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 911 PM CDT Mon Jul 1 2024 WIZ022-040-050-021015- /O.CON.KGRB.BH.S.0006.240702T1200Z-240703T1200Z/ Door-Kewaunee-Manitowoc- 911 PM CDT Mon Jul 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT TUESDAY THROUGH WEDNESDAY MORNING... * WHAT...High waves and strong currents are expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Tuesday morning through Wednesday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Eckberg
451 WHUS43 KGRB 020908 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 408 AM CDT Tue Jul 2 2024 WIZ022-040-050-021800- /O.CON.KGRB.BH.S.0006.240702T1200Z-240703T1200Z/ Door-Kewaunee-Manitowoc- 408 AM CDT Tue Jul 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High waves and strong currents are expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Through Wednesday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
372 WHUS43 KGRB 021521 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1021 AM CDT Tue Jul 2 2024 WIZ022-040-050-030300- /O.CON.KGRB.BH.S.0006.000000T0000Z-240703T1200Z/ Door-Kewaunee-Manitowoc- 1021 AM CDT Tue Jul 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High waves and strong currents are expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Through Wednesday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
719 WHUS43 KGRB 030223 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 923 PM CDT Tue Jul 2 2024 WIZ022-040-050-031100- /O.CON.KGRB.BH.S.0006.000000T0000Z-240703T1200Z/ Door-Kewaunee-Manitowoc- 923 PM CDT Tue Jul 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...High waves and strong currents are expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Through Wednesday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Eckberg
747 WHUS43 KGRB 030754 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 254 AM CDT Wed Jul 3 2024 WIZ022-040-050-030900- /O.CAN.KGRB.BH.S.0006.000000T0000Z-240703T1200Z/ Door-Kewaunee-Manitowoc- 254 AM CDT Wed Jul 3 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jul 1, 6:33 AM CDT, 3 hours 52 minutes earlier. Its key messages:
- Periods of heavy rain will be possible from after midnight tonight through Tuesday night. There is a 40 to 70 percent chance of rainfall greater than 1 inch over central to east- central Wisconsin during this timeframe. In general, 1 to 2 inches of rain will be possible across the entire area, with locally higher amounts up to 3 inches. This could lead to minor river and stream flooding, along with urban flooding.
- There is a high risk of rip currents on Lake Michigan beaches on Tuesday and Tuesday night due to high wave action. Beach goers are advised to remain out of the water when waves are high.
- The next chance of widespread rain will arrive late on July 4 into July 5.
Area forecast discussion, Jul 1, 6:33 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 633 AM CDT Mon Jul 1 2024 Updated aviation portion for 12Z TAF issuance .KEY MESSAGES... - Periods of heavy rain will be possible from after midnight tonight through Tuesday night. There is a 40 to 70 percent chance of rainfall greater than 1 inch over central to east- central Wisconsin during this timeframe. In general, 1 to 2 inches of rain will be possible across the entire area, with locally higher amounts up to 3 inches. This could lead to minor river and stream flooding, along with urban flooding. - There is a high risk of rip currents on Lake Michigan beaches on Tuesday and Tuesday night due to high wave action. Beach goers are advised to remain out of the water when waves are high. - The next chance of widespread rain will arrive late on July 4 into July 5. && .DISCUSSION... Issued at 316 AM CDT Mon Jul 1 2024 Short Term...Today...Tonight...and Tuesday The main focus of the short term forecast will be the arrival of rain late tonight, starting off a rainy Tuesday. Before the rain arrives, a quiet Monday is expected for the region, with clear sunny skies through the early afternoon. As warm air advection begins aloft on the back side of the departing high pressure, clouds will begin to move in through the evening hours. Rain will arrive after midnight tonight as a low pressure system passes to our northwest. Widespread rainfall is expected for a good portion of Tuesday, with two periods of potentially heavier rainfall as a pair of shortwaves crosses the region. The first of these will be sometime Tuesday morning, potentially bringing some scattered thunder but severe is unlikely as instability will be quite limited. Heavy rainfall will be possible however, as PWAT values push to near their climatological maxima of 2+ inches. As a result, this initial round could bring a widespread inch or more to the region. Behind the shortwave, precipitation could continue into the afternoon, but will be lighter and less focused. A few areas could see breaks in rain during this time as well, before the next round of heavier convectively driven rainfall arrives Tuesday evening (see extended discussion). Between the two rounds of heavier rainfall, a widespread 1-2 inches of rainfall with local amounts up to 2-3 is possible, which may create some flooding concerns for lowland areas, river rises, and/or urban flooding if the higher rainfall swaths cover the same areas. Long Term...Tuesday Night Through Sunday Main focus throughout this forecast period revolves around the potential for heavy rainfall on Tuesday night, and the potential for showers and thunderstorms on the Fourth of July and the subsequent weekend. Tuesday night...Shortwave energy will push a cold front across the region from late evening through the overnight. Dynamics are not particularly impressive along the front, but there is upper support via the right rear quad of an upper jet to enhance ascent. However, precipitable water (pwats) values are near the daily max in climatology (2.05 inches) and forecast soundings indicate skinny cape up to 500-600 j/kg with high freezing levels. Despite sufficient wind fields for severe weather, these parameters continue to support a heavy rain threat across the area. Probabilities highlight the Fox Valley and lakeshore areas at having the greatest potential for an additional inch of rain (10-20% chance) and think isolated amounts of at least an inch are possible. With preconditioning of the soil from rains earlier in the day, think impacts will revolve around minor river/stream and urban flooding. Most of the rain will exit by late Tuesday night or early Wednesday morning. Independence Day through next weekend...A relatively strong shortwave trough and associated low pressure system will track across the Northern Plains into Minnesota on Thursday and over Wisconsin on Friday. Little has changed with the timing of the system, and areas over central WI have the highest probabilities of rain by late Thursday evening. Timing could be close to firework celebrations and festivals, and trends will be closely monitored. This system will pass across the region on Friday, bringing a high chance (70-80%) of showers and storms. While the rain looks to depart the region by late Friday night, flattened troughing aloft will likely create light precip at times next weekend but predictability is low with regards to the timing and severity. && .AVIATION...for 12Z TAF Issuance Issued at 633 AM CDT Mon Jul 1 2024 VFR flying conditions will be in place across the region today, with predominantly clear skies through the afternoon. High clouds move in during the evening, ahead of the next active weather system. Rain will arrive after 06Z tonight, bringing in lower clouds and likely lowering visibility. Increasing winds aloft may make for a period of LLWS overnight along with the rain. Thunder may also occur past the current TAF period as the system moves into the region Tuesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Uhlmann/MPC AVIATION.......Uhlmann
Hazardous weather outlook, Jul 1, 3:51 AM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 351 AM CDT Mon Jul 1 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-020900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 351 AM CDT Mon Jul 1 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms late tonight, but no severe weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday The chance of thunderstorms will continue on Tuesday and Tuesday night. While the severe thunderstorm risk is low, conditions will be favorable for heavy rainfall at times, particularly over central to east-central Wisconsin where 1 to 2 inches of rain will be possible. Minor river, stream, and urban flooding will be possible. Gusty south winds and high waves will lead to a high risk of rip currents on Lake Michigan beaches from Tuesday morning through Tuesday night. Another chance of storms is anticipated from late Thursday into much of Friday. Some rivers and streams will remain above bankfull through much of this week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any flooding or rainfalls over 1 inch to the National Weather Service in Green Bay. LMZ521-522-541>543-020900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 351 AM CDT Mon Jul 1 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous conditions to small craft are expected from early Tuesday morning through Tuesday night. Thunderstorms are anticipated on Tuesday through Tuesday night, and again on Friday that will pose a hazard to mariners. Uhlmann/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:24 AM CDT | Small Craft Advisory | GRB | 41 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.